Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Taking Depo-Provera therapy, two shots taken, continuous bleeding, blood clots, light to heavy bleeding. Treatment for condition?

My wife began Depo-Provera therapy in October of last year. She had a second shot on January, and we cancelled the third shot, which would have been the third. To make a long story short, she has been bleeding almost continuously since the first shot. In April, she started throwing clots. The flow can be light enough that one pad can last her all day, or heavy enough that she could go through a half dozen in 30 minutes. Personally, I am getting scared. Advice?
Asked On : Thu, 12 Jul 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello sir and welcome.

Depo can have a number of side effectd which should have been mentioned by your wifes prescribing doctor, and bleeding is one of them.

As depo is nothing but a hormone shot, the hormones levels in your wifes body changes after recieving the shot that can easily result in the bleeding and clots.

As you have chosen to discontinue the depo shots, it is best you take her to her preacribing doctor who can help normalize her menstrual cycles and stop the heavy bleeding.

Hope this helps.

Best wishes.
Answered: Wed, 11 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor